Alert archive / Minnesota / Special Weather Statements in 2016

Special Weather Statement, NWS Twin Cities, MN

April 25, 2016Hennepin County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Apr 25, 2016, 8:04 AM CDT for Hennepin County, Minnesota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2016, 8:04 AM CDT (13:04 UTC)
Expired
Apr 25, 2016, 8:45 AM CDT
In force
41 min
Issued by
NWS Twin Cities, MN

County Hennepin County, MN

The radar

The Minneapolis radar (KMPX), 25 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 1.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

758 
WWUS83 KMPX 251304
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
804 AM CDT MON APR 25 2016
 
MNZ060-068-069-251345-
SCOTT-CARVER-HENNEPIN-
804 AM CDT MON APR 25 2016

...HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...ESPECIALLY
IN CONSTRUCTION AREAS...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

SCOTT...CARVER...HENNEPIN...

AT 802 AM CDT...HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING
WAS OVER MINNEAPOLIS...

LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...BLOOMINGTON...BROOKLYN PARK...PLYMOUTH...MAPLE GROVE...COON
RAPIDS...EDEN PRAIRIE...MINNETONKA...EDINA...ST. LOUIS PARK...SHAKOPEE AND
RICHFIELD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 207 AND 234.
 U.S. HIGHWAY 12 BETWEEN MILE MARKERS 151 AND 156.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 111 AND 146.
 U.S. HIGHWAY 212 BETWEEN MILE MARKERS 150 AND 162.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4521 9342 4514 9330 4510 9327 4504 9328
      4503 9323 4480 9330 4479 9333 4472 9333
      4480 9360 4522 9357 4522 9353 4524 9351
TIME...MOT...LOC 1302Z 180DEG 0KT 4481 9345 
$$

JRB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 25, 7:07 AM CDT, 57 minutes earlier.

Area forecast discussion, Apr 25, 7:07 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
707 AM CDT MON APR 25 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 355 AM CDT MON APR 25 2016

THE SLOW MOVING LOW PRESSURE SYSTEM WAS LOCATED OVER SOUTHEASTERN
SOUTH DAKOTA EARLY THIS MORNING. MOST OF THE SHOWER AND THUNDERSTORM
ACTIVITY TO THE EAST OF THE LOW HAS DIMINISHED OVERNIGHT...AND A DRY
SLOT IS ADVANCING NORTHEAST ACROSS WESTERN IOWA AND INTO
SOUTHWESTERN MN. THE LOW WILL TRACK EAST ACROSS SRN MN THIS MORNING
AND AM EXPECTING BREAKS IN THE CLOUD COVER IN THOSE AREAS. THIS
SHOULD ALLOW TEMPERATURES TO WARM INTO THE 60S AND LOW 70S WHILE DEW
POINTS REMAIN IN THE MID 50S. THE WARM/MOIST BOUNDARY LAYER BENEATH
STEEP MID LEVEL LAPSE RATES OF 7-7.5 C/KM WILL PRODUCE A FAVORABLE
ENVIRONMENT FOR CONTINUED THUNDERSTORM DEVELOPMENT ALONG THE FRONT.
AFTER DEVELOPMENT ON/NEAR THE FRONT...THEY WILL LIFT NORTH INTO THE
COLD SECTOR AND WEAKEN. FORCING WILL BE GREATEST ALONG AND NORTH OF
THE TRACK...WHICH IS WHERE POPS REMAIN HIGHEST. A FEW ISOLATED
STORMS ARE STILL POSSIBLE ACROSS SOUTH CENTRAL/SOUTHEAST MN WHERE
THE INSTABILITY WILL BE MAXIMIZED LATE THIS MORNING. HOWEVER...GIVEN
THE TIME OF DAY THIS IS OCCURRING...NOT EXPECTING MUCH SEVERE
THREAT. THE LOW WILL BE TO THE EAST BY THE TIME PEAK DAYTIME HEATING
OCCURS. THE LOW WILL SHIFT WELL EAST OF THE AREA TONIGHT...WITH A
FEW LINGERING LIGHT SHOWERS POSSIBLE NORTH OF I-94.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 355 AM CDT MON APR 25 2016

THE FLOW PATTERN ACROSS THE FORECAST AREA CONTINUES TO PROVIDE
PERIODS OF SHOWERS AND THE THREAT OF THUNDER THROUGH THIS PERIOD.
ALONG WITH THE PERIODIC RAIN....TEMPERATURES WILL REMAIN SLIGHTLY
BELOW NORMAL.

CLOUDS WILL LINGER INTO MUCH OF TUESDAY AS COOLER AIR MOVES SOUTH
INTO THE REGION. FORCING IS WEAK...BUT THERE MAY BE ENOUGH LIFT TO
GENERATE SOME LIGHT RAIN OR DRIZZLE ACROSS THE NORTHERN CWA IN THE
MORNING. THE NEXT TROUGH LIFTS INTO THE AREA TUESDAY NIGHT AND
LINGERS ACROSS THE REGION THROUGH THURSDAY. WEDNESDAY APPEARS TO
THE WETTEST PERIOD AS THE UPPER LOW MOVES ACROSS IOWA. SOME WEAK
INSTABILITY WORKS INTO FAR SOUTHERN MINNESOTA LATER TUESDAY NIGHT
INTO WEDNESDAY WITH A SMALL CHANCE OF THUNDER MAINLY ACROSS FAR
SOUTHERN MN...ALONG AND SOUTH OF THE MN RIVER VALLEY. THE QPF
FORECAST HAS OVER AN INCH OF RAIN OVER THIS REGION AS WELL. THERE
STILL IS A QUESTION HOW FAR NORTH THE RAIN SHIELD WILL LIFT AS THE
LOW LIFTS OUT...AS RIDGING ALOFT REMAIN OVER A SMALL PART OF
SOUTHERN CANADA WITH THE MAIN UPPER TROUGH OVER THE EASTERN CONUS.
THIS WILL PROVIDE SOMEWHAT OF A BLOCKING PATTERN FOR OVERALL
EXPANSION OF THE RAIN. WE COULD SEE A VERY TIGHT GRADIENT OVER THE
NORTHEAST CWA WITH A RELATIVELY DRY EASTERLY FLOW EXPECTED.

FINALLY...ANOTHER TROUGH LIFTS NORTHEAST AND EAST OVER THE WEEKEND
WITH THE MODELS PAINTING AN OVERALL SIMILAR SCENARIO. TEMPERATURES
WILL RESPOND TO THE CLOUDS AND RAIN WITH READINGS EXPECTED TO
RANGE COOLER THAN NORMAL THROUGH THE FORECAST PERIOD.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 707 AM CDT MON APR 25 2016

LOW PRESSURE WILL PASS JUST SOUTH OF RWF/MSP/EAU TODAY. SCATTERED
SHOWERS AND THUNDERSTORMS ARE DEVELOPING EARLY THIS MORNING ON THE
LEADING EDGE OF A DRY SLOT THAT WILL ACCOMPANY THE LOW EASTWARD.
AFTER THE LOW PASSAGE THE THREAT FOR THUNDER WILL DIMINISH. IFR
CONDITIONS WILL CONTINUE NORTH OF THE LOW...WHICH WILL SPREAD
SOUTHEAST LATER TODAY WITH ITS PASSAGE.

KMSP...MVFR VIS POSSIBLE EARLY THIS MORNING...OTHERWISE LARGELY
VFR UNTIL IFR CIGS ARRIVE THIS EVENING. BEST CHANCE OF TSRA WILL
OCCUR FROM 14-19Z.

/OUTLOOK FOR KMSP/
TUE...VFR. WINDS E 10-15KTS.
WED...MVFR LATE IN THE DAY. SHRA LIKELY. WIND E 15-25KTS.
THU...MVFR PSBL. CHANCE OF SHRA. WIND E 10-15KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
&&

SHORT TERM...BORGHOFF
LONG TERM...DWE
AVIATION...BORGHOFF
Hazardous weather outlook, Apr 25, 3:30 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
330 AM CDT MON APR 25 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
260830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
330 AM CDT MON APR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF THUNDERSTORMS WILL OCCUR ACROSS MUCH OF THE AREA TODAY.
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO
WEDNESDAY ACROSS FAR SOUTHERN MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 25, 8:04 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
804 AM CDT MON APR 25 2016

MNZ060-068-069-251345-
SCOTT-CARVER-HENNEPIN-
804 AM CDT MON APR 25 2016

...HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...ESPECIALLY
IN CONSTRUCTION AREAS...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

SCOTT...CARVER...HENNEPIN...

AT 802 AM CDT...HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING
WAS OVER MINNEAPOLIS...

LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...BLOOMINGTON...BROOKLYN PARK...PLYMOUTH...MAPLE GROVE...COON
RAPIDS...EDEN PRAIRIE...MINNETONKA...EDINA...ST. LOUIS PARK...SHAKOPEE AND
RICHFIELD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 207 AND 234.
 U.S. HIGHWAY 12 BETWEEN MILE MARKERS 151 AND 156.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 111 AND 146.
 U.S. HIGHWAY 212 BETWEEN MILE MARKERS 150 AND 162.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4521 9342 4514 9330 4510 9327 4504 9328
      4503 9323 4480 9330 4479 9333 4472 9333
      4480 9360 4522 9357 4522 9353 4524 9351
TIME...MOT...LOC 1302Z 180DEG 0KT 4481 9345

JRB

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:07 PM CDTSpecial Weather StatementMPXBlue Earth, Martin23 min
Apr 24, 7:11 PM CDTSpecial Weather StatementMPXBrown, Watonwan34 min
Apr 24, 7:43 PM CDTSpecial Weather StatementMPXBlue Earth, Brown, Faribault, Nicollet47 min
Apr 24, 8:13 PM CDTSpecial Weather StatementMPXFreeborn, Le Sueur, Steele, Waseca32 min
Apr 24, 8:23 PM CDTTornado Warning Tornado observedMPXRice, Steele, Waseca13 min
Apr 24, 8:29 PM CDTTornado WarningMPXFreeborn, Steele16 min
Apr 24, 8:51 PM CDTSpecial Weather StatementMPXGoodhue, Rice24 min
Apr 24, 9:17 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue28 min
Apr 24, 10:05 PM CDTSpecial Weather StatementMPXMartin, Watonwan40 min
Apr 24, 10:41 PM CDTSpecial Weather StatementMPXBlue Earth, Faribault, Martin, Watonwan34 min
Apr 25, 4:42 PM CDTSpecial Weather StatementMPXLe Sueur33 min
Apr 25, 5:12 PM CDTSpecial Weather StatementMPXWaseca48 min

Nearby

Special Weather Statements in Minnesota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.